It’s an off-chemo week and yet I am still unable to sleep tonight, 2am on a Saturday. Sigh. Could be that I took two Compazine today – let me explain.
I have a mild case of oral thrush – basically a mouth yeast infection. Yeah, yeah, it sounds totally gross but it’s a common occurrence for people on chemo and mine has just meant my mouth feels slimy and I have some white stuff on my tongue. My doctor prescribed these big white tablets that I have to dissolve in my mouth for 15-30 minutes, and while they’ve been working, they made me a bit nauseous. At first, I took Ativan to help with the nausea – though my doctor prescribed it initially for my anxiety, it also helps nausea. Then I trolled the interwebs and learned all about Ativan addiction and got scared and switched to Compazine instead, a drug I was originally prescribed for nausea in the days after my chemo.
Every drug has a side effect, I guess (in fact, one of Compazine’s side effects as listed on the website I linked to is “fine, worm-like tongue movements… whatever that means). Hard to accept because up until now in my life the only drugs I’d ever really taken were Tylenol and here and there an antibiotic.
I’m also coming to terms with the fact that “bald from chemo” in my case does not mean completely, Samuel L. Jackson style bald. It means bald with delicate, dark peach fuzz all over my head. This is almost harder than just being completely bald, because unless I keep these rogue hairs always trimmed down, I can’t make it look like I meant to do this to my head. Did others have this kind of baldness?
My confidence is building everyday and I did have fun wearing a wig to work on Friday, but it might be a couple days before I post a picture here.